Alert archive / North Dakota / High Wind Watches in 2011

High Wind Watch 3, NWS Bismarck, ND

May 29, 201128 counties in North Dakota

NWS Bismarck, ND issued this high wind watch at May 29, 2011, 1:53 PM MDT for 28 counties in North Dakota. It took effect at May 31, 2011, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 29, 2011, 1:53 PM MDT (19:53 UTC)
In effect from
May 31, 2011, 6:00 AM MDT
Expired
May 30, 2011, 12:57 PM MDT
In force
Issued by
NWS Bismarck, ND
All 28 counties

Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 65 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WWUS73 KBIS 291953
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
253 PM CDT SUN MAY 29 2011

...HIGH WIND WATCH FOR WEST AND PORTIONS OF CENTRAL NORTH DAKOTA...

.THE COMBINATION OF A POTENT LOW PRESSURE MOVING THROUGH NORTH
DAKOTA...AND HIGH PRESSURE OVER WYOMING...WILL RESULT IN A STRONG
PRESSURE GRADIENT OVER WESTERN AND CENTRAL NORTH DAKOTA TUESDAY. THIS
COULD PRODUCE WESTERLY WINDS BETWEEN 40 AND 60 MPH.

WORKERS SUPPORTING THE FLOOD FIGHTING EFFORTS IN BUILDING THE
DIKES AND LEVEES SHOULD BE AWARE OF THE POSSIBILITY FOR STRONG
WINDS AND HIGH WAVE ACTION ON LAKES AND RIVERS.

IN ADDITION...THOSE PLANNING TRAVEL AND DRIVING HIGH PROFILE
VEHICLES SHOULD MONITOR THE LATEST FORECASTS AT WWW.WEATHER.GOV/BIS.

NDZ001>003-009>011-017>023-025-031>037-040>048-050-051-300400-
/O.NEW.KBIS.HW.A.0003.110531T1200Z-110601T0000Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-
STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
253 PM CDT SUN MAY 29 2011 /153 PM MDT SUN MAY 29 2011/

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. 

* STRONG WESTERLY WINDS BETWEEN 40 AND 60 MPH ARE POSSIBLE TUESDAY
  OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA.

* WORKERS SUPPORTING THE DIKES AND LEVEES SHOULD BE AWARE OF THE
  POSSIBILITY FOR STRONG WINDS AND HIGH WAVE ACTION ON LAKES AND
  RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

KS/NH/HW/LTH
4 follow-up statements
808 
WWUS73 KBIS 291956 CCA
NPWBIS

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
255 PM CDT SUN MAY 29 2011

...HIGH WIND WATCH FOR WEST AND PORTIONS OF CENTRAL NORTH DAKOTA TUESDAY...

.THE COMBINATION OF A POTENT LOW PRESSURE MOVING THROUGH NORTH
DAKOTA...AND HIGH PRESSURE OVER WYOMING...WILL RESULT IN A STRONG
PRESSURE GRADIENT OVER WESTERN AND CENTRAL NORTH DAKOTA TUESDAY. THIS
COULD PRODUCE WESTERLY WINDS BETWEEN 40 AND 60 MPH.

WORKERS SUPPORTING THE FLOOD FIGHTING EFFORTS IN BUILDING THE
DIKES AND LEVEES SHOULD BE AWARE OF THE POSSIBILITY FOR STRONG
WINDS AND HIGH WAVE ACTION ON LAKES AND RIVERS.

IN ADDITION...THOSE PLANNING TRAVEL AND DRIVING HIGH PROFILE
VEHICLES SHOULD MONITOR THE LATEST FORECASTS AT WWW.WEATHER.GOV/BIS.

NDZ001>003-009>011-017>023-025-031>037-040>048-050-051-300415-
/O.NEW.KBIS.HW.A.0003.110531T1200Z-110601T0000Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-
STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
255 PM CDT SUN MAY 29 2011 /155 PM MDT SUN MAY 29 2011/

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. 

* STRONG WESTERLY WINDS BETWEEN 40 AND 60 MPH ARE POSSIBLE TUESDAY
  OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA.

* WORKERS SUPPORTING THE DIKES AND LEVEES SHOULD BE AWARE OF THE
  POSSIBILITY FOR STRONG WINDS AND HIGH WAVE ACTION ON LAKES AND
  RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

KS/NH/HW/LTH
419 
WWUS73 KBIS 300316
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1016 PM CDT SUN MAY 29 2011

...HIGH WIND WATCH FOR WEST AND PORTIONS OF CENTRAL NORTH DAKOTA
TUESDAY...

.THE COMBINATION OF A POTENT LOW PRESSURE MOVING THROUGH NORTH
DAKOTA...AND HIGH PRESSURE OVER WYOMING...WILL RESULT IN A STRONG
PRESSURE GRADIENT OVER WESTERN AND CENTRAL NORTH DAKOTA TUESDAY.
THIS COULD PRODUCE WESTERLY WINDS AROUND 50 MPH.

WORKERS SUPPORTING THE FLOOD FIGHTING EFFORTS IN BUILDING THE
DIKES AND LEVEES SHOULD BE AWARE OF THE POSSIBILITY FOR STRONG
WINDS AND HIGH WAVE ACTION ON LAKES AND RIVERS.

IN ADDITION...THOSE PLANNING TRAVEL AND DRIVING HIGH PROFILE
VEHICLES SHOULD MONITOR THE LATEST FORECASTS AT
WWW.WEATHER.GOV/BIS.

NDZ001>003-009>011-017>023-025-031>037-040>048-050-051-301700-
/O.CON.KBIS.HW.A.0003.110531T1200Z-110601T0000Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-
STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1016 PM CDT SUN MAY 29 2011 /916 PM MDT SUN MAY 29 2011/

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

* STRONG WESTERLY WINDS AROUND 50 MPH WILL BE POSSIBLE TUESDAY OVER
  WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA.

* WORKERS SUPPORTING THE DIKES AND LEVEES SHOULD BE AWARE OF THE 
  POSSIBILITY FOR STRONG WINDS AND HIGH WAVE ACTION ON LAKES AND 
  RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS AT WWW.WEATHER.GOV/BIS.

&&

$$

TM
838 
WWUS73 KBIS 300935
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
435 AM CDT MON MAY 30 2011

...HIGH WIND WATCH FOR WEST AND PORTIONS OF CENTRAL NORTH DAKOTA
TUESDAY...

.THE COMBINATION OF A POTENT LOW PRESSURE MOVING THROUGH NORTH
DAKOTA...AND HIGH PRESSURE OVER WYOMING...WILL RESULT IN A STRONG
PRESSURE GRADIENT OVER WESTERN AND CENTRAL NORTH DAKOTA TUESDAY.
THIS COULD PRODUCE WESTERLY WINDS 25 TO 45 MPH WITH GUSTS AS HIGH
AS 55 MPH.

WORKERS SUPPORTING THE FLOOD FIGHTING EFFORTS IN BUILDING THE
DIKES AND LEVEES SHOULD BE AWARE OF THE POSSIBILITY FOR STRONG
WINDS AND HIGH WAVE ACTION ON LAKES AND RIVERS.

IN ADDITION...THOSE PLANNING TRAVEL AND DRIVING HIGH PROFILE
VEHICLES SHOULD MONITOR THE LATEST FORECASTS AT
WWW.WEATHER.GOV/BIS.

NDZ001>003-009>011-017>023-025-031>037-040>048-050-051-301745-
/O.CON.KBIS.HW.A.0003.110531T1200Z-110601T0000Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-
STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
435 AM CDT MON MAY 30 2011 /335 AM MDT MON MAY 30 2011/

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

* STRONG WESTERLY WINDS 25 TO 45 MPH WITH GUSTS AS HIGH AS 55 MPH
  WILL BE POSSIBLE TUESDAY OVER WESTERN AND PORTIONS OF CENTRAL
  NORTH DAKOTA.

* WORKERS SUPPORTING THE DIKES AND LEVEES SHOULD BE AWARE OF THE 
  POSSIBILITY FOR STRONG WINDS AND HIGH WAVE ACTION ON LAKES AND 
  RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS AT WWW.WEATHER.GOV/BIS.

&&

$$
272 
WWUS73 KBIS 301857
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
157 PM CDT MON MAY 30 2011

...HIGH WIND WARNING FOR ALL OF WEST AND CENTRAL NORTH DAKOTA
TUESDAY MORNING THROUGH EARLY TUESDAY EVENING...

.STRONG LOW PRESSURE LIFTING NORTH INTO SOUTHERN CANADA WILL
BRING STRONG WINDS TO THE REGION ON TUESDAY. THE STRONG WINDS ARE
EXPECTED TO BEGIN ACROSS WESTERN NORTH DAKOTA EARLY TUESDAY
MORNING...AND ACROSS CENTRAL NORTH DAKOTA LATER TUESDAY MORNING
INTO TUESDAY AFTERNOON. SUSTAINED WINDS OF 35 TO 45 MPH...AND
GUSTS UP TO AROUND 60 MPH...CAN BE EXPECTED. INITIALLY EXPECT WEST
WINDS...TRANSITIONING TO NORTHWEST AS THE DAY PROGRESSES.

THE WINDS ARE EXPECTED TO SUBSIDE LATER TUESDAY EVENING.  

THOSE SUPPORTING THE FLOOD FIGHTING EFFORTS IN BUILDING THE DIKES
AND LEVEES ACROSS WEST AND CENTRAL NORTH DAKOTA SHOULD PREPARE FOR
THESE STRONG WINDS. SIGNIFICANT WAVE ACTION IS LIKELY ON AREA
LAKES AND RIVERS.

IN ADDITION...WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT...AND
COULD RESULT IN PROPERTY DAMAGE IF THE NECESSARY PREPARATIONS ARE
NOT TAKEN.


NDZ001>003-009>011-017>023-025-031>037-040>048-050-051-310300-
/O.UPG.KBIS.HW.A.0003.110531T1200Z-110601T0000Z/
/O.NEW.KBIS.HW.W.0005.110531T1200Z-110601T0000Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-
STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
157 PM CDT MON MAY 30 2011 /1257 PM MDT MON MAY 30 2011/

...HIGH WIND WARNING IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM
CDT /6 PM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT
/6 PM MDT/ TUESDAY. THIS REPLACES THE HIGH WIND WATCH.

* STRONG WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60
  MPH...ARE EXPECTED TUESDAY OVER WEST AND CENTRAL NORTH DAKOTA.

* THE STRONG WINDS WILL BEGIN WEST EARLY TUESDAY
  MORNING...SPREADING EAST TUESDAY MORNING AND AFTERNOON. THE
  STRONG WINDS ARE EXPECTED TO SUBSIDE TUESDAY EVENING. 

* WORKERS SUPPORTING THE DIKES AND LEVEES SHOULD PREPARE FOR THE
  STRONG WINDS...ALONG WITH HIGH WAVE ACTION ON AREA LAKES AND
  RIVERS.

* TRAVEL WILL BE DIFFICULT...AND PROPERTY DAMAGE IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ004-005-012-013-310300-
/O.NEW.KBIS.HW.W.0005.110531T1200Z-110601T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY
157 PM CDT MON MAY 30 2011

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY. 

* STRONG WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS AS HIGH AS 60
  MPH...ARE EXPECTED TUESDAY OVER WEST AND CENTRAL NORTH DAKOTA.

* THE STRONG WINDS WILL BEGIN WEST EARLY TUESDAY
  MORNING...SPREADING EAST TUESDAY MORNING AND AFTERNOON. THE
  STRONG WINDS ARE EXPECTED TO SUBSIDE TUESDAY EVENING. 

* WORKERS SUPPORTING THE DIKES AND LEVEES SHOULD PREPARE FOR THE
  STRONG WINDS...ALONG WITH HIGH WAVE ACTION ON AREA LAKES AND
  RIVERS.

* TRAVEL WILL BE DIFFICULT...AND PROPERTY DAMAGE IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

HEINERT/SIMOSKO

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at May 29, 9:53 AM MDT, 4 hours earlier.

Area forecast discussion, May 29, 9:53 AM MDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1053 AM CDT SUN MAY 29 2011

.UPDATE...

ALL GRIDS.

&&

.SHORT TERM...

STRONG THETA-E ADVECTION WILL SPREAD FROM SOUTH TO NORTH ACROSS
WEST AND CENTRAL NORTH DAKOTA THIS MORNING AND AFTERNOON. HAVE
INCREASED PRECIPITATION CHANCES AS A RESULT AND EXPANDED THE
AERIAL COVERAGE. THIS LED TO INCREASED CLOUDS AND LOWERING DAYTIME
HIGHS. STILL LOOKS MAINLY SHOWERS AS INSTABILITY IS LITTLE TO
NONE THROUGH 00Z.

STRONG LLJ DYNAMICS DEVELOP OVERNIGHT ACROSS THE PLAINS...ALONG
WITH RAPIDLY INCREASING MU CAPE VALUES TOWARDS SOUTH CENTRAL AND
SOUTHEASTERN NORTH DAKOTA. OVERNIGHT SEVERE CONVECTION WILL BE A
POSSIBILITY...MAINLY AFTER 06Z AND PRIMARILY ACROSS MY
SOUTHEASTERN COUNTIES.

.AVIATION...

MVFR-IFR CIGS PERSIST ACROSS NORTHERN ND...INCLUDING KISN AND
KMOT ACROSS THE NORTHWEST AND NORTH CENTRAL. THIS IS A RESULT OF
MOIST EASTERLY FLOW. LEAD DISTURBANCES ORIGINATED FROM A STRONG
UPPER LEVEL LOW CENTERED OVER NEVADA HAS RESULTED IN SHOWER
DEVELOPMENT ACROSS SOUTHERN ND. THIS AREA OF PRECIP WILL SPREAD
NORTH THROUGH THE DAY. RAIN WILL BE PRESENT AT ALL TERMINAL
AERODROMES AFTER 00Z...AND WILL REDUCE VISIBILITIES ESPECIALLY
NEAR KDIK.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH
TUESDAY EVENING FOR NDZ001>004-009>012-017>019-021-031>033-040-
041-043-044.

&&

SHORT TERM/AVIATION...NH
Hazardous weather outlook, May 29, 3:01 AM MDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
401 AM CDT SUN MAY 29 2011

NDZ001>004-009>012-017>019-021-031>033-040-041-043-044-300915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
401 AM CDT SUN MAY 29 2011 /301 AM MDT SUN MAY 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND WESTERN NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN IS POSSIBLE TONIGHT...AND A FLOOD WATCH HAS BEEN ISSUED FOR
WESTERN AND NORTH CENTRAL NORTH DAKOTA TONIGHT THROUGH TUESDAY
EVENING.

PLEASE SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAVY RAIN IS POSSIBLE MONDAY AND TUESDAY.

STRONG WINDS ARE ALSO FORECAST ACROSS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA ON TUESDAY. THE STRONG WINDS COULD CAUSE WAVE ACTION
AND IMPACT LEVIES AND DIKES.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-020-022-023-025-034>037-042-045>048-050-051-300915-
ROLETTE-PIERCE-OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
401 AM CDT SUN MAY 29 2011 /301 AM MDT SUN MAY 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS ARE IN EFFECT ACROSS THE COUNTY WARNING AREA.
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.

MODERATE TO HEAVY RAINFALL IS POSSIBLE ACROSS SOUTH CENTRAL NORTH
DAKOTA TONIGHT AND THERE IS A CHANCE OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MODERATE TO HEAVY RAINFALL IS POSSIBLE ACROSS SOUTH CENTRAL NORTH
DAKOTA TONIGHT AND MONDAY AND THERE IS A CHANCE OF THUNDERSTORMS.

STRONG WINDS ARE ALSO FORECAST ACROSS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA ON TUESDAY. THE STRONG WINDS COULD CAUSE WAVE ACTION
AND IMPACT LEVIES AND DIKES.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

High Wind Watches in North Dakota, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.